Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 15, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 11, 2011, 3:08 AM MST for 10 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It took effect at Nov 11, 2011, 11:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 3:08 AM MST (10:08 UTC)
- In effect from
- Nov 11, 2011, 11:00 PM MST
- Expired
- Nov 12, 2011, 2:47 PM MST
- In force
- 16 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 12 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2568 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS75 KBOI 111008 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 308 AM MST FRI NOV 11 2011 ...VERY WINDY IN THE SNAKE RIVER BASIN SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN IDAHO BEFORE SUNRISE SATURDAY ACCOMPANIED AND FOLLOWED BY GUSTY WEST OR NORTHWEST WINDS. STRONGEST WINDS ARE EXPECTED IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY FROM AROUND 10 AM TO 5 PM SATURDAY. THE FRONT ITSELF MAY ALSO BRING BRIEF STRONG GUSTS BEFORE SUNRISE SATURDAY. IDZ016-030-112200- /O.NEW.KBOI.WI.Y.0015.111112T1200Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 308 AM MST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...AROUND 5 AM MST SATURDAY AS COLD FRONT PASSES THROUGH... THEN AGAIN LATE MORNING THROUGH AFTERNOON SATURDAY. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
268 WWUS75 KBOI 112131 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 231 PM MST FRI NOV 11 2011 ...VERY WINDY IN THE SNAKE RIVER BASIN SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN IDAHO BEFORE SUNRISE SATURDAY ACCOMPANIED AND FOLLOWED BY GUSTY WEST OR NORTHWEST WINDS. STRONGEST WINDS ARE EXPECTED IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY FROM AROUND 10 AM TO 5 PM SATURDAY. THE FRONT MAY ALSO BRING BRIEF STRONG GUSTS BEFORE SUNRISE SATURDAY. IDZ016-030-121300- /O.CON.KBOI.WI.Y.0015.111112T1200Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 231 PM MST FRI NOV 11 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...AROUND 5 AM MST SATURDAY AS COLD FRONT PASSES THROUGH...AND AGAIN LATE MORNING THROUGH AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
511 WWUS75 KBOI 120557 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1057 PM MST FRI NOV 11 2011 ...VERY WINDY ACROSS THE AREA TONIGHT AND SATURDAY... .A STRONG COLD FRONT WILL MOVE THROUGH EASTERN OREGON AFTER MIDNIGHT AND THROUGH SOUTHWEST IDAHO BEFORE SUNRISE SATURDAY ACCOMPANIED AND FOLLOWED BY GUSTY WEST OR NORTHWEST WINDS. STRONGEST WINDS ARE EXPECTED IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY FROM AROUND 10 AM TO 5 PM SATURDAY. THE FRONT MAY ALSO BRING BRIEF STRONG WINDS BETWEEN MIDNIGHT AND SUNRISE OVER EASTERN OREGON. ORZ061>063-121400- /O.EXB.KBOI.WI.Y.0015.111112T0600Z-111112T1400Z/ HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- 1057 PM MST FRI NOV 11 2011 /957 PM PST FRI NOV 11 2011/ ...WIND ADVISORY IN EFFECT UNTIL 7 AM MST /6 AM PST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST /6 AM PST/ SATURDAY FOR HARNEY...BAKER AND MALHEUR COUNTIES. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...MIDNIGHT THROUGH SUNRISE SATURDAY AS A STRONG COLD FRONT PASSES THROUGH. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS SUCH AS I-84 AND US 95 SOUTH TO THE NEVADA LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ012-014-015-029-ORZ064-121400- /O.EXB.KBOI.WI.Y.0015.111112T1000Z-111112T1800Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-LOWER TREASURE VALLEY OR- 1057 PM MST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM MST SATURDAY FOR THE UPPER AND LOWER TREASURE VALLEY...SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...3AM THROUGH 11AM MST AS A COLD FRONT PASSES. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-030-121400- /O.CON.KBOI.WI.Y.0015.111112T1200Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1057 PM MST FRI NOV 11 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...AROUND 5 AM MST SATURDAY AS COLD FRONT PASSES THROUGH...AND AGAIN LATE MORNING THROUGH AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
360 WWUS75 KBOI 121045 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 345 AM MST SAT NOV 12 2011 ...VERY WINDY TODAY... .A STRONG COLD FRONT WAS MOVING THROUGH SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO EARLY THIS MORNING. THE FRONT WILL PASS THROUGH THE MAGIC VALLEY AROUND SUNRISE FOLLOWED BY GUSTY WEST AND NORTHWEST WINDS. STRONGEST WINDS ARE EXPECTED IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY FROM AROUND 10 AM TO 5 PM SATURDAY. HIGHER TERRAIN IN SOUTHEAST OREGON AND SOUTHWESTERN IDAHO... INCLUDING THE OWYHEE MOUNTAINS...WILL ALSO HAVE STRONG WEST WINDS THIS MORNING. WINDS WILL DECREASE MIDDAY IN SOUTHEASTERN OREGON BUT CONTINUE IN SOUTHWESTERN IDAHO THROUGH THE AFTERNOON. IDZ029-121700- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1800Z/ /O.NEW.KBOI.WI.Y.0016.111112T1200Z-111112T1700Z/ OWYHEE MOUNTAINS- 345 AM MST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...UNTIL 11 AM MST. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ063-121700- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1400Z/ /O.NEW.KBOI.WI.Y.0016.111112T1200Z-111112T1700Z/ MALHEUR COUNTY- 345 AM MST SAT NOV 12 2011 /245 AM PST SAT NOV 12 2011/ ...WIND ADVISORY IN EFFECT UNTIL 10 AM MST /9 AM PST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST /9 AM PST/ THIS MORNING. * WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...UNTIL SUNRISE TODAY BEHIND A STRONG COLD FRONT. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-015-122200- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1800Z/ /O.NEW.KBOI.WI.Y.0016.111112T1700Z-111113T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 345 AM MST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 MPH WITH GUSTS TO 50 MPH. * TIMING...UNTIL 11 AM MST BEHIND A STRONG COLD FRONT. IN THE UPPER TREASURE VALLEY STRONGEST WINDS WILL BE EAST OF BOISE. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ012-ORZ064-121145- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1800Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 345 AM MST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. COLD FRONT WILL INCREASE NORTHWEST WINDS TO 20 TO 30 MPH TODAY BUT WILL STAY BELOW ADVISORY LEVELS. $$ ORZ061-062-121145- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1400Z/ HARNEY COUNTY-BAKER COUNTY- 245 AM PST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WEST AND NORTHWEST WINDS WILL BLOW 20 TO 30 MPH AND STAY BELOW ADVISORY LEVELS. $$ IDZ016-030-122200- /O.EXT.KBOI.WI.Y.0015.111112T1700Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 345 AM MST SAT NOV 12 2011 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...BEGINNING AROUND SUNRISE TODAY AS A STRONG COLD FRONT PASSES THROUGH...THEN CONTINUE THROUGH THIS AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
824 WWUS75 KBOI 121643 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 943 AM MST SAT NOV 12 2011 IDZ029-ORZ063-121745- /O.CAN.KBOI.WI.Y.0016.000000T0000Z-111112T1700Z/ OWYHEE MOUNTAINS-MALHEUR COUNTY- 943 AM MST SAT NOV 12 2011 /843 AM PST SAT NOV 12 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE OWYHEE MOUNTAINS AND MALHEUR COUNTY. THE STRONGEST WINDS OCCURRED ALONG A COLD FRONT WHICH PASSED THROUGH THE AREA EARLY THIS MORNING AND HAVE DIMINISHED SINCE THEN. $$ IDZ016-030-130000- /O.CON.KBOI.WI.Y.0015.111112T1700Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 943 AM MST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON THEN DIMINISH LATER THIS AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-015-130000- /O.CON.KBOI.WI.Y.0016.111112T1700Z-111113T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 943 AM MST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR AREAS SOUTH AND EAST OF MOUNTAIN HOME... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON THEN DIMINISH LATER THIS AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
261 WWUS75 KBOI 122147 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 247 PM MST SAT NOV 12 2011 IDZ014-015-122300- /O.CAN.KBOI.WI.Y.0016.000000T0000Z-111113T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 247 PM MST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS AFTERNOON. $$ IDZ016-030-122300- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 247 PM MST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:58 AM MST, 10 minutes earlier.
Area forecast discussion, Nov 11, 2:58 AM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 258 AM MST FRI NOV 11 2011 .SHORT TERM...ONE LAST QUIET-WX DAY UNDER WEAKENING HIGH PRESSURE ALOFT. STRONG STORM WILL COME RAPIDLY IN THIS EVENING FROM THE NORTHWEST WITH PCPN AND WIND. RAIN AND SNOW WILL SPREAD OVER OUR NRN ZONES AND THE BOISE MOUNTAINS BY 06Z...THEN REMAINING ZONES BY 12Z. PCPN WILL END QUICKLY FROM THE NW EARLY SATURDAY MORNING... THEN NO MORE UNTIL SATURDAY NIGHT WHEN NEXT WAVE COMES IN FROM THE NW. SEVERAL INCHES NEW SNOW EXPECTED IN MOUNTAINS NORTH OF THE SNAKE BASIN BUT NOT ENOUGH FOR ADVISORY OR WARNING. RAIN MAY MIX WITH SNOW BEHIND THE COLD FRONT IN THE TREASURE VALLEY...AND CHANGE TO WET SNOW IN THE WESTERN MAGIC VALLEY SATURDAY MORNING...BUT NO ACCUMULATION IS EXPECTED IN THESE AREAS. SPEED OF MOVEMENT OF FIRST SYSTEM AND HEIGHT GRADIENT WILL MEAN GUSTY WINDS AT FROPA BEFORE SUNRISE SATURDAY...THEN A COUPLE HOURS OF LIGHTER WINDS AFTER FROPA...THEN INCREASING AGAIN DURING THE DAY SATURDAY ESPECIALLY IN THE WESTERN MAGIC VALLEY AND UPPER TREASURE VALLEY EAST OF BOISE. WINDS WILL BE STRONG ENOUGH FOR WIND ADVISORY IN ZONES LISTED BELOW. MILD TEMPS AGAIN TODAY...THEN ABOUT 10F COLDER SATURDAY. LOCAL FORECASTING METHODS CLEARLY FAVOR THE WARMER MOS GUIDANCE TODAY AND TONIGHT...THEN THE COOLER GUIDANCE SATURDAY ...SUGGESTING A STRONGER COLD FRONT AND WINDS. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...PROGRESSIVE PATTERN WILL PERSIST THROUGH THE REMAINDER OF THE WEEKEND AS SECOND COLD FRONT PUSHES SOUTHEAST ACROSS THE INTERMOUNTAIN REGION. THIS STORM IS EXPECTED TO MOVE INTO SE OREGON LATE SATURDAY NIGHT...SPREADING ANOTHER ROUND OF PRECIPITATION ACROSS THE AREA SATURDAY NIGHT AND MUCH OF SUNDAY. SNOW LEVELS WILL BE SLIGHTLY HIGHER THAN THE PREVIOUS STORM AND WILL HOVER AROUND 4K FT MSL. THIS TROUGH WILL EXIT TO THE EAST SUNDAY NIGHT...BUT MOIST NORTHWESTERLY FLOW IN ITS WAKE DOES WARRANT CHANCES OF PRECIPITATION ACROSS THE CENTRAL IDAHO MOUNTAINS THROUGH MONDAY. YET ANOTHER SYSTEM WILL IMPACT THE OREGON/IDAHO TUESDAY MORNING - MAINLY AFFECTING AREAS NEAR AND NORTH OF BOISE. MOIST WESTERLY FLOW ALOFT WILL DOMINATE MID-WEEK BEHIND THE EXITING TUESDAY STORM AND AHEAD OF A DEEPENING TROUGH OFF THE WASHINGTON/BC COAST. THIS TROUGH IS CURRENTLY PROGGED TO SLOWLY SHIFT INLAND BY THE END OF THE WEEK...FOR COOLER/WETTER CONDITIONS NEXT WEEKEND. && .AVIATION....WIDESPREAD VFR THROUGH 01Z. EXPECT INCREASING AND LOWERING CLOUD DECKS TODAY AS THE NEXT PACIFIC SYSTEM APPROACHES FROM THE NORTHWEST. LIGHT SFC WINDS. SOUTHWESTERLY WINDS ALOFT WILL AVERAGE 40 KTS BETWEEN 10K AND 15K FT MSL. FRIDAY NIGHT AND SATURDAY...CONDITIONS WILL QUICKLY DETERIORATE TONIGHT AS A COLD FRONT MOVES INTO SE OREGON. EXPECT MODERATE SURFACE WINDS /WITH GUSTS TO 40 KTS ALONG AND BEHIND THE FRONT/ AND AREAS OF MVFR AND LOCAL IFR IN RAIN/SNOW. SNOW LEVELS WILL START AROUND 5K FT MSL...THEN DROP TO VALLEY FLOORS WITH FRONTAL PASSAGE. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...WIND ADVISORY FROM 5AM TO 5PM MST SATURDAY IDZ016-030. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....MT AVIATION.....MT
Hazardous weather outlook, Nov 10, 5:57 AM MST, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 557 AM MST THU NOV 10 2011 IDZ011>016-028>030-033-ORZ061>064-111300- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 557 AM MST THU NOV 10 2011 /457 AM PST THU NOV 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD FRONT WILL MOVE OVER THE FORECAST AREA FRIDAY NIGHT AND SATURDAY WITH PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW. SNOW LEVEL AHEAD OF THE FRONT WILL BE FROM 5000 TO 7000 FEET AND FALL QUICKLY BEHIND THE FRONT TO AROUND 3500 FEET BY SATURDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 2 INCHES AT 5000 FEET AND 4 TO 6 INCHES ABOVE 7000 FEET BY SATURDAY MORNING ARE POSSIBLE. BRIEF DRY PERIOD SATURDAY AFTERNOON BEFORE ANOTHER ROUND OF VALLEY RAIN AND MOUNTAINS SNOW SPREADS OVER THE FORECAST AREA SATURDAY NIGHT AND SUNDAY. WEATHER WILL REMAIN UNSETTLED THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH ESTABLISHED CHANNELS.
Nearby
Wind Advisories in Idaho, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.